Oklahoma, 2014

Drought in Oklahoma, June 1 to 30, 2014

June 1 to 30, 2014 · NWS TSA · 12 events in 12 counties and zones

June 2014 saw a number of organized, convective systems move through eastern Oklahoma. Although some widespread rainfall did occur across the region a few times during the month due to these thunderstorm events, much of the area, with the exception of far northeastern Oklahoma, received below average rainfall for the month.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

June 2014 saw a number of organized, convective systems move through eastern Oklahoma. Although some widespread rainfall did occur across the region a few times during the month due to these thunderstorm events, much of the area, with the exception of far northeastern Oklahoma, received below average rainfall for the month. Extreme drought (D3) conditions improved to the severe drought (D2) category during June across Okfuskee, Washington, Nowata, and Craig Counties but remained across portions of Creek, Pawnee, and Osage Counties. Severe drought (D2) conditions also remained across portions of Rogers, Tulsa, Okmulgee, and Choctaw Counties. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 31, 10:54 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, May 31, 10:54 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1154 PM CDT SAT MAY 31 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MVFR CIGS DVLPG ACROSS AREA 09Z-12Z...CIGS RISING ABOVE
3 THSD FT WITH HEATING BETWEEN 14Z-17Z...VFR REMAINDER
OF TAF PERIOD. SCATTERED SHOWERS / ISOLATED THUNDER AT
AR TAF SITES DURING AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 844 PM CDT SAT MAY 31 2014/

DISCUSSION...
SENT UPDATE EARLIER TO REMOVE THUNDERSTORM CHANCES FOR THIS EVENING.
OTHERWISE...FORECAST ON TRACK WITH NO SIGNIFICANT CHANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  87  72  90 /  10  10  20  30
FSM   70  86  70  87 /  20  20  10  20
MLC   69  85  71  87 /  10  10  10  10
BVO   66  86  72  89 /  10  10  40  40
FYV   65  82  69  85 /  20  20  10  20
BYV   65  82  68  85 /  20  40  10  30
MKO   67  86  70  89 /  10  10  10  20
MIO   66  85  70  89 /  20  20  20  40
F10   67  86  71  89 /  10  10  10  20
HHW   69  86  70  88 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....06
AVIATION...21
Hazardous weather outlook, May 31, 6:55 PM CST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
755 PM CDT SAT MAY 31 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
755 PM CDT SAT MAY 31 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

DISCUSSION...
THUNDERSTORMS HAVE DISSIPATED THIS EVENING WITH ONLY A FEW LINGERING
SHOWERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH
TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM...HIGH WIND AND FIRE WEATHER POTENTIAL.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY...AS THE
REMNANTS OF UPPER LEVEL LOW PRESSURE LINGER ACROSS THE REGION.
DURING THE EARLY PART OF THE COMING WEEK...A FRONT WILL STALL JUST
NORTH OF THE AREA...LEADING TO DAILY THUNDERSTORM CHANCES ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 drought. Local standard time, as filed.

Drought, Choctaw

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Osage

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Washington

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Drought, Nowata

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Nowata forecast zone
Reported by
Official NWS Observations
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Drought, Craig

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Craig forecast zone
Reported by
Official NWS Observations
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Drought, Pawnee

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Tulsa

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Rogers

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Drought, Creek

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Okfuskee

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Okfuskee forecast zone
Reported by
Official NWS Observations
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Drought, Okmulgee

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Okmulgee forecast zone
Reported by
Official NWS Observations
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Drought, Ottawa

When
June 1, 12:00 AM CST to June 16, 11:59 PM CST
Where
Ottawa forecast zone
Reported by
Official NWS Observations
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524147, 524148, 524149, 524150, 524151, 524152, 524153, 524154, 524155, 524156, 524157, 524158.